Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 308, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 16, 2011, 3:36 PM CDT for Ozark County, Taney County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 16, 2011, 4:01 PM CDT
- In force
- 25 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 2134 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
348
WUUS53 KSGF 162036
SVRSGF
MOC153-213-162115-
/O.NEW.KSGF.SV.W.0308.110616T2036Z-110616T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
336 PM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OZARK COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 415 PM CDT.
* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR THEODOSIA...OR 25 MILES EAST OF FORSYTH...
MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLHOIT BY 350 PM CDT.
GAINESVILLE BY 355 PM CDT.
HARDENVILLE BY 400 PM CDT.
ZANONI BY 405 PM CDT.
TECUMSEH BY 410 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3650 9297 3666 9288 3673 9229 3649 9228
3649 9272
TIME...MOT...LOC 2036Z 269DEG 34KT 3655 9267
WIND...HAIL 60MPH 1.00IN
$$
GRIFFIN1 follow-up statement
790
WWUS53 KSGF 162101
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 PM CDT THU JUN 16 2011
MOC153-213-162111-
/O.CAN.KSGF.SV.W.0308.000000T0000Z-110616T2115Z/
OZARK MO-TANEY MO-
401 PM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TANEY AND OZARK
COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3650 9297 3666 9288 3673 9229 3649 9228
3649 9272
TIME...MOT...LOC 2101Z 269DEG 34KT 3655 9238
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:47 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 16, 2:47 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 247 PM CDT THU JUN 16 2011 .DISCUSSION... MAIN FOCUS WILL BE WITH CONVECTION THIS AFTERNOON/TONIGHT THEN WITH TEMPERATURES OVER THE WEEKEND. CLOUD COVER FROM EARLIER CONVECTIVE COMPLEX HAS SIGNIFICANTLY LIMITED OUR INSTABILITY ACROSS THE CWA THIS AFTERNOON WITH TEMPERATURES LIMITED FROM THE MID 70S TO LOW 80S. DEW POINTS WERE BEGINNING TO CREEP UP SLIGHTLY INTO THE MID 60S BUT MODEL GUIDANCE WAS WELL OVERDONE WITH THIS TODAY. CURRENT MCS HAS TAKEN A MORE SOUTHERLY TRACK ALONG THE BEST MOISTURE AXIS INTO NORTHEAST OKLAHOMA. A FEW CELLS WERE TRYING TO POP UP ALONG THE OUTFLOW BOUNDARY IN SOUTHWEST MISSOURI...HOWEVER MAIN ORGANIZED CONVECTION WILL LIKELY REMAIN WEST/SOUTH OF THE FORECAST AREA THIS AFTERNOON/EVENING. WILL LIKELY SEE THE REMNANT SHOWERS/THUNDERSTORMS TRACK ACROSS THE CWA DURING THE REMAINDER OF THE AFTERNOON/EVENING. UPPER LEVEL RIDGE AXIS WILL PUSH OVERHEAD TONIGHT INTO FRIDAY WITH WARM FRONT SETTING UP NORTH OF THE AREA. DECENT SIZE THERMAL CAP WILL SET UP IN THE WARM SECTOR OVER THE WEEKEND AND WILL LIKELY SEE TEMPERATURES CREEP BACK INTO THE LOW TO MID 90S. WOULD NOT RULE OUT LOW END POPS ON THE NORTHERN PERIPHERY OF THE CWA LATE IN THE WEEKEND WITH SURFACE BOUNDARY OVER CENTRAL MISSOURI...HOWEVER MOST ORGANIZED CONVECTION SHOULD REMAIN NORTH OF THE AREA UNTIL LATE TUESDAY INTO WEDNESDAY WHEN THE NEXT SHORTWAVE WILL TRACK ACROSS THE REGION. LINDENBERG && .AVIATION... FOR THE 18Z TAFS...MONITORING CURRENT CONVECTIVE TRENDS WITH MCS OVER EASTERN KANSAS. CURRENT TRACK IS EAST SOUTHEAST WHICH WOULD MAINLY AFFECT THE JLN TAF THIS AFTERNOON. HAVE IT ALSO MOVING INTO THE SGF TERMINAL ALTHOUGH BELIEVE THIS WILL BE LESS LIKELY THAN JLN. FOR NOW HAVE KEPT IT OUT OF BBG BUT WILL CONTINUE TO MONITOR AND MAY NEED TO ADJUST LATER IF THE CONVECTION PERSISTS AND TRACKS MORE EAST. EXPECTING CONVECTION TO END BY EARLY THIS EVENING WITH GENERALLY VFR CONDITIONS REMAINDER OF TAF PERIOD. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 16, 2:56 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 256 PM CDT THU JUN 16 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-172000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 256 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED DAMAGING THUNDERSTORM WIND RISK. LIMITED LARGE HAIL RISK. LIMITED LIGHTNING RISK. DISCUSSION... AN AREA OF THUNDERSTORMS WHICH WAS OVER SOUTHEAST KANSAS PUSHED INTO NORTHEAST OKLAHOMA. ADDITIONAL SCATTERED THUNDERSTORMS OVER EASTERN KANSAS AND WEST CENTRAL MISSOURI WILL CONTINUE TO TRACK EAST SOUTHEAST ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS THIS AFTERNOON AND EARLY EVENING. WHILE THESE STORMS ARE NOT EXPECTED TO BE AS STRONG AS THE STORMS MOVING INTO OKLAHOMA...A FEW ISOLATED STORMS MAY BECOME STRONG TO POSSIBLY SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AFTERNOON HEAT INDEX VALUES FROM THE MID 90S TO AROUND 100 DEGREES WILL BE POSSIBLE FRIDAY THROUGH SUNDAY. WHILE THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT...MOST THUNDERSTORM ACTIVITY THROUGH THE WEEKEND WILL OCCUR WEST AND NORTH OF THE REGION. THUNDERSTORMS WILL BECOME MORE LIKELY FROM MONDAY NIGHT THROUGH WEDNESDAY AS A FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REMAINDER OF THE AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO PASS ALONG ANY REPORTS OF STRONG WINDS OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.